Sertraline-associated Hair Loss

July 2008 | Volume 7 | Issue 7 | Case Report | 693 | Copyright © 2008

Ahmad Ghanizadeh MD

Abstract

Introduction: Many commonly prescribed prescription drugs such as dopaminergic therapies can cause temporary hair loss. Sertraline is a selective serotonin reuptake inhibitor. Its relative potency for dopamine reuptake inhibition is one of its differentiations with other selective serotonin reuptake inhibitors such as fluoxetine.

Case Report: This is a report of a woman with a major depressive disorder who complained of diffuse scalp hair loss during treatment with sertraline. This case is unique because before taking sertraline and after the discontinuation of sertraline, the patient had taken fluoxetine. There was no report of hair loss during the fluoxetine therapy.

Discussion: The different impacts of sertraline and fluoxetine on dopamine reuptake inhibition were identified as a possible reason for this side effect. Therefore, this rare side effect of sertraline should be noted and further studies may show that switching from one selective serotonin reuptake inhibitor to another may prevent hair loss

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles